HUB17

From HUB
Jump to: navigation, search

Get involved in organising this and other HUBs!

Sign up for the event Let us know you plan to come by filling in this Doodle poll

What? HUB-CUB (Collaborating worldwide)

When? Tuesday 24th March, 18:00-20:00

Where? COS room R 00.005, Im Neuenheimer Feld 230

Who? A team of people working at several different life-science organisations within Heidelberg are organising HUB, will be connecting with life scientists from Cape Town: CUB.

Social media

Programme

Tonight we're going to link-up with our friends and colleagues in Cape Unseminars in Bioinformatics (CUB), and start collaborating on a software project together. There'll be something for everyone, from developing code through to user experience and logo design.

Rough time Duration Activity
18:00-18:05 5 mins Intro per site (without link-up to other sites)
18:05-18:25 20 mins Ice-breaker / speed-dating
18:25-18:35 5-10 mins Present stable roommates idea per site (without link-up to other sites)
18:35-19:05 20-30 mins Group discussions with appear.in and piratepad
19:05-19:15 5-10 mins Discussion per site (without link-up to other sites)
19:15-19:30 10-15 mins One big summary across sites (via projector)
19:30-20:00 Extra time
20:00 (Heidelberg) Cafe Botanik
21.15 (Cape Town) Taxi back to Little Scotia OR on to Devils Peak Brewing taproom, 95 Durham Ave

Group discussions

Name video chat notes
(Main Group) https://appear.in/hubcubFront http://piratepad.net/hubcubFront
user experience https://appear.in/hubcubUX http://piratepad.net/hubcubUX
name the product https://appear.in/hubcubProductName http://piratepad.net/hubcubProductName
code https://appear.in/hubcubCode http://piratepad.net/hubcubCode
designing a logo/icon https://appear.in/hubcubLogo http://piratepad.net/hubcubLogo
interface https://appear.in/hubcubInterface http://piratepad.net/hubcubInterface

Task List

A list of tasks that need to be done on or before the meeting day. Just sign your name to say that you'll do a task, and the same again when the task is done.

To arrange before evening Person responsible
List of registered people Matt
Network/Connectivity Juan
Short presentation slides
Drinking Water and Cups? Florian
A4 signs in plastic envelopes to help people find the room Juan
Create the poster Matt Matt
Print and display poster where relevant
  • BioQuant: Matt
  • EMBL: Laura
  • DKFZ: Florian
  • ZMBH: Florian
  • Mensa: Florian
  • BioQuant: Matt
Advertise on linkedin Aidan
Beamer Already installed in the room
Send reminder email the week before Matt Done
Send reminder email the day of the event Bronagh


List of stationery/things for organisers to bring to the meeting
stickers for name badges
lots of (if possible thick) pens for writing on the badges
HUB signs (HUB logo with an arrow)
/sellotape/to put up signs
postit notes


To do on the evening Person responsible Done
Open the room Juan
Arrange tables/chairs Matt
Hang up signs to the room Juan
Setup and welcome attendees Bronagh
Bring extension cables (for all the laptops) Not needed
Bring tape to fix cables Florian
Setup Network/Connectivity Juan
Help people with setup of their laptops Holger
MC/Chair the meeting Matt
Tidy and close room all
Take participants to Cafe Botanik (do this almost immediately after the meeting ends, while some of us tidy the room) all

Planning Meetings

Planning meeting on Wednesday 17th September 2014


We were thinking of making Matt's stable roommates (https://github.com/matthewjbetts/stable_roommates) more user friendly. This will apply to both coders and designers and will follow on from the techniques we learnt from the UX Design HUB we had in December.

As we are collaborating with CUB, we want to make sure the connection with SA is much more stable as we don't want waste time with making sure the connections work. For HD, we will have 4 laptops per room, one in each corner, one topic per group. Juan or Matt will see if there are any available adjacent rooms to the one already booked. So more groups can go there. Before the next HUB, a pirate pad will be sent out to everyone with topics for each group. Each person will put their name beside the group they want to focus on. We realise we won't get everyone to do this before the night itself, but even if we had 50% of the crowd doing this, it will cut down on the some of the faffing around at the beginning.


Examples of the names of the groups are:

1. the user experience

2. Name the product

3. the code

4.designing a logo/icon

5. interface.

There will be a big projector in the rom with the pirate pad open and the names of the groups so people will know where to go to, if they haven't filled it out then can do it when they arrive. CUB people will be considered an extra member of the group. Where they will already be signed into the "appear.in/code room"

Each group will have a leader, so each leader needs to know exactly what is going on so they can instruct the others. This is in case there are lots of people attending as it will be hard to control a huge group.

For 10 (?) minutes each group will talk about the particulars of each heading in relation to the stable roommate thing. Then the leader and one volunteer will leave their group and go to the next group. The same for every group, so two people will be new.

At the end we will get each group to present their ideas as a whole. We will be using post its and white boards, just like in UX Design HUB. And hopefully will come out with an end product.

Adam is looking after our ice breaker, something that the team in HD will do versus CUB guys, like some sort of friendly competition between HD and SA. Something funny and silly, we the marshmallow competition.